Texas, 2013High Wind in Texas, May 23, 2013
May 23, 2013 · NWS OUN · 1 event in 1 county or zone
Strong outflow winds emanated from the north side a thunderstorm complex moving through the Abilene to Throckmorton region, resulting in severe gusts farther north.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong outflow winds emanated from the north side a thunderstorm complex moving through the Abilene to Throckmorton region, resulting in severe gusts farther north.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 23, 5:53 PM CST, 2 minutes earlier.
Area forecast discussion, May 23, 5:53 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT THU MAY 23 2013
.AVIATION...00Z TAF ISSUANCE...
SHOWER AND THUNDERSTORM CHANCES ACROSS THE REGION WILL BE THE MAIN
AVIATION FORECAST CONCERN. HOWEVER...COVERAGE AND TIMING REMAIN
DIFFICULT TO PIN DOWN FOR ANY OF THE TAF SITES. EARLY CONVECTION
THIS EVENING HAS REMAINED SW OF THE REGION...THEREFORE...VFR
CONDITIONS WILL PREVAIL FOR THE EARLY PORTIONS OF THE TAF PERIOD.
HOWEVER...FOR KPNC...-RA TO -TSRA REMAINS POSSIBLE AS A STALLED
SFC BOUNDARY REMAINS POSITIONED ACROSS NERN OK THIS EVENING.
THROUGH 06Z...SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM
WEST TO EAST. HOWEVER...GIVEN CONFIDENCE...HAVE LEFT MENTION OUT
OF THE TAFS ACROSS WRN OK AND CENTRAL OK...EXCEPT FOR KLAW AND
KSPS.
SOME PATCHY FOG MAY BE POSSIBLE EARLY IN THE MORNING...BUT WINDS
WILL REMAIN BREEZY 10 TO 15 KTS AT TIMES OUT OF THE E/SE OVERALL.
KURTZ
&&
.PREV DISCUSSION... /ISSUED 640 PM CDT THU MAY 23 2013/
UPDATE...
SPRUCED UP POPS THIS EVENING AND ADJUSTED TEMPERATURE TREND.
DISCUSSION...
DEALING WITH TWO AREAS OF THUNDERSTORMS THIS EVENING...THE FIRST
OF WHICH...IS THE REMNANTS FROM THIS MORNINGS CONVECTION THAT
MOVED THROUGH EARLY THIS MORNING. AT THE MOMENT...THIS LINE
REMAINS POSITIONED ACROSS NORTHEASTERN OKLAHOMA...AND SHOULD
CONTINUE TO SLOWLY SHIFT EASTWARD THIS EVENING AS THE SURFACE
RIDGE OVER THE UPPER MISSOURI RIVER VALLEY SLOWLY MOVES EASTWARD.
THE SECOND AREA OF CONVECTION DEVELOPED EARLIER THIS EVENING
ACROSS WRN N TX...JUST EAST OF THE CAPROCK...ALONG A WEAK SURFACE
TROUGH/UPPER LEVEL WAVE. SFC ANALYSIS...AND RADAR ANALYSIS SHOWS
A WEAK BOUNDARY WHICH CONTINUES TO SHIFT WWD ACROSS THE
PANHANDLE. ACTIVITY REMAINS RELATIVELY CONFINED TO THE SFC TROUGH
FROM JUST SW OF KNOX COUNTY TX THROUGH BORDEN COUNTY TX.
OVERALL...THESE STORMS ARE EXPECTED TO CONTINUE TO TRACK S/SE.
WITH 40 DEGREE SFC DEW POINTS...WIND REPORTS OUT OF THIS LINE HAS
BEEN IMPRESSIVE...WITH UPWARDS OF 100 MPH REPORTED WITH THE CELL
CURRENTLY OVER FISHER COUNTY TX.
EXPECT CURRENT ACTIVITY TO CONTINUE ACROSS THE WEST TEXAS PLAINS
AND PANHANDLE THROUGH THE EVENING. HOWEVER...WITH ISOLATED
UPDRAFTS PERSISTING ACROSS THE NRN TX PANHANDLE...WE WILL LIKELY
SEE SHOWER AND THUNDERSTORM CHANCES INCREASE ACROSS WRN OK LATER
THIS EVENING AS THE UPPER RIDGE CONTINUES TO SHIFT EWD...FORCING
THE SFC BOUNDARY EWD. MESOSCALE MODELS SUPPORT THIS SOLUTION...BUT
APPEAR A BIT TO BULLISH WITH REGARDS TO TIMING.
NONETHELESS...INCREASED POPS SLOWLY AFTER 00Z THROUGH 06Z FOR WRN
OK. WITH MODEST WIND FIELDS AND DEW POINTS...A FEW OF THESE STORMS
COULD BE SEVERE...WITH DAMAGING HAIL AND WIND GUSTS.
KURTZ
PREV DISCUSSION... /ISSUED 329 PM CDT THU MAY 23 2013/
DISCUSSION...
AN ACTIVE WEATHER PATTERN IS FORECAST THROUGH THE COMING WEEK. A
LARGE CLUSTER OF SHOWERS AND EMBEDDED STORMS LIFTED NORTH AND EAST
OF THE OKLAHOMA CITY METRO EARLY THIS AFTERNOON...WITHIN STRONG
WARM ADVECTION REGIME...THIS ACTIVITY HAS LARGELY PERSISTED ACROSS
PORTIONS OF NORTH CENTRAL OKLAHOMA. WITH PERSISTENT MODERATE TO
HEAVY RAIN...AND TRAINING STORMS...FLASH FLOODING HAS BECOME A
THREAT IN THIS AREA...AND AN URBAN AND SMALL STREAM FLOOD ADVISORY
HAS BEEN ISSUED FOR THIS AREA. PERSONS ARE ADVISED TO TAKE CAUTION
WHILE DRIVING...AND NOT DRIVE INTO WATER OF UNKNOWN DEPTH OVER
AREA ROADWAYS.
IN ADDITION TO THE THREAT OF LOCALIZED FLOODING...A SEVERE
WEATHER THREAT WILL PERSIST INTO THE EVENING HOURS OVER FAR
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. ISOLATED SUPERCELLS
HAVE DEVELOPED ACROSS THE TEXAS PANHANDLE REGION...AND ADDITIONAL
DEVELOPMENT IS EXPECTED INTO THE LATE AFTERNOON AND EVENING HOURS.
LARGE HAIL TO BASEBALL SIZE AND DAMAGING WINDS WILL BE THE MAIN
THREATS...THOUGH A TORNADO OR TWO MAY OCCUR DURING THE EARLY
EVENING HOURS. A TORNADO WATCH IS IN EFFECT THROUGH 10 PM FOR FAR
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
TONIGHT INTO TOMORROW MORNING...EXPECT AT LEAST ISOLATED SHOWER
AND THUNDERSTORM ACTIVITY TO MOVE FROM WESTERN OKLAHOMA AND NORTH
TEXAS...INTO CENTRAL OKLAHOMA. THE OVERALL THREAT OF SEVERE
WEATHER WILL DIMINISH BY MIDNIGHT...BUT AN ISOLATED SEVERE STORM
CANNOT BE RULED OUT...EVEN AS FAR EAST AS THE OKLAHOMA CITY METRO.
ADDITIONAL ELEVATED STORMS MAY DEVELOP IN THE 4 TO 6 AM TIME FRAME
ACROSS PARTS OF CENTRAL OKLAHOMA. MODERATE ELEVATED INSTABILITY
AND FAVORABLE WIND SHEAR MAY ALLOW FOR A FEW SEVERE STORMS. LARGE
HAIL TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE THE MAIN
THREATS...IN ADDITION TO LOCALIZED FLOODING.
DESPITE MID LEVEL RIDGING...A SEEMINGLY ENDLESS SERIES OF WEAK
UPPER DISTURBANCES AND ABUNDANT LOW LEVEL MOISTURE/SURFACE HEATING
WILL ALLOW FOR LOW END RAIN CHANCES EACH DAY INTO NEXT WEEK. WEAK
UPPER LEVEL FLOW WILL PREVENT WIDESPREAD SEVERE WEATHER BEGINNING
TOMORROW AND LASTING THROUGH THE WEEKEND...BUT ISOLATED BOUTS OF
HAIL AND DAMAGING WINDS WILL BE POSSIBLE EVEN THEN.
MEDIUM RANGE MODELS INDICATE PERHAPS A MORE ROBUST SEVERE WEATHER
THREAT BY THE MIDDLE OF NEXT WEEK. THIS WILL OCCUR AS A LARGE
UPPER TROUGH MOVES INTO THE CENTRAL AND SOUTHERN PLAINS. AMPLE
MOISTURE...INSTABILITY...AND INCREASING WIND SHEAR WILL SUPPORT
SEVERE WEATHER. HOWEVER...MODELS ARE IN GENERAL DISAGREEMENT
REGARDING THE EXACT TRACK OF THE LOW. THEREFORE...WILL KEEP POPS
IN THE CHANCE CATEGORY FOR NOW. IN ADDITION TO THE SEVERE
THREAT...HEAVY RAINFALL AND LOCALIZED FLOODING MAY BECOME MORE OF
AN ISSUE MID TO LATE NEXT WEEK WITH PERSISTENT RAINFALL.
AS FOR TEMPERATURES...EXPECT NEAR NORMAL TO SLIGHTLY ABOVE NORMAL
TEMPERATURES EACH DAY...WITH RAIN CHANCES VIRTUALLY EVERY DAY FROM
NOW THROUGH THE END OF THE EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 61 77 63 81 / 50 40 30 20
HOBART OK 64 84 64 84 / 70 40 40 20
WICHITA FALLS TX 68 88 66 88 / 70 30 50 30
GAGE OK 59 80 62 84 / 60 30 30 20
PONCA CITY OK 58 75 62 83 / 70 30 20 30
DURANT OK 65 82 63 84 / 40 20 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
04/04/04
Hazardous weather outlook, May 23, 11:22 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1222 PM CDT THU MAY 23 2013
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1222 PM CDT THU MAY 23 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS FAR SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS. A SLIGHT RISK SURROUNDS THE
MODERATE RISK AREA AND INCLUDES MUCH OF WESTERN...PARTS OF CENTRAL...
AND MUCH OF SOUTH CENTRAL OKLAHOMA.
STRONG STORMS WILL CONTINUE OVER PARTS OF NORTH CENTRAL OKLAHOMA
THROUGH MID TO LATE AFTERNOON.
LOCATION...
THE MODERATE RISK AREA IS WEST OF A LINE FROM MANGUM...TO
FREDERICK...TO WAURIKA...AND INCLUDES TEXAS COUNTIES WEST OF
HENRIETTA. THIS INCLUDES WICHITA FALLS AND VERNON TEXAS. THE
SLIGHT RISK AREA IS WEST OF A LINE FROM ARNETT...TO WEATHERFORD...
TO PURCELL...TO DURANT...AND INCLUDES WESTERN PARTS OF THE OKLAHOMA
CITY METRO...INCLUDING NEWCASTLE AND MOORE.
IMPACTS...
THE MAIN HAZARDS LATE THIS AFTERNOON AND TONIGHT WILL BE VERY
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS
UP TO 70 MPH. TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IN
THE MODERATE RISK AREA OVER SOUTHWEST OKLAHOMA AND NORTH TEXAS
EARLY THIS EVENING.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL OCCUR BETWEEN 4 PM AND
MIDNIGHT CDT. STRONG STORMS OVER NORTH CENTRAL OKLAHOMA WILL CONTINUE
THROUGH MID TO LATE AFTERNOON.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE SLIGHT AND MODERATE RISK AREAS SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS LATE THIS AFTERNOON AND EVENING.
DISCUSSION...
STRONG THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS ACROSS
NORTH CENTRAL PORTIONS OF OKLAHOMA. THIS MAY LEAD TO A LOCALIZED
FLOOD THREAT IN THESE AREAS...BUT THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE.
THIS AFTERNOON...SEVERE THUNDERSTORMS WILL DEVELOP OVER
THE TEXAS PANHANDLE...THEN MOVE EASTWARD INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. DISCRETE SUPERCELLS
ARE EXPECTED...CAPABLE OF PRODUCING BASEBALL SIZED HAIL AND
A FEW TORNADOES. STORMS MAY ORGANIZE INTO A SQUALL
LINE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL AS THE
MAIN HAZARDS. STORMS ARE GENERALLY EXPECTED TO WEAKEN AFTER
3 AM WITH A DIMINISHING CHANCE FOR SEVERE WEATHER.
EAST OF THE SLIGHT RISK AREA THIS AFTERNOON AND EVENING...
INCLUDING THE OKLAHOMA CITY METRO...ADA...DURANT...AND
ARDMORE AREAS...SLIGHTLY STRONGER CAPPING MAY LIMIT
THUNDERSTORM DEVELOPMENT. HOWEVER...IF THE CAP CAN BE
OVERCOME...ISOLATED SEVERE STORMS WILL BE POSSIBLE...
CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...AND
A TORNADO OR TWO. CONFIDENCE OF SEVERE STORMS IN THESE
AREAS IS LOW COMPARED TO WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
PERSISTENT HEAVY RAINFALL THIS MORNING HAS ALREADY LED TO SEVERAL
OCCURRENCES OF FLASH FLOODING AND STREET FLOODING OVER CENTRAL OKLAHOMA.
FLOOD WATERS SHOULD GENERALLY RECEDE BY LATE AFTERNOON...THOUGH ANY
ADDITIONAL RAINFALL OVER THESE AREAS LATE TONIGHT MAY RESULT IN FLOODING
ONCE AGAIN AS THE GROUND WILL BE SATURATED.
MINOR RIVER FLOODING CONTINUES ALONG THE CLEAR BOGGY CREEK NEAR CANEY
IN ATOKA COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA THROUGH
THE MIDDLE OF NEXT WEEK. A FEW STRONG TO PERHAPS SEVERE STORMS WILL
BE POSSIBLE DURING THIS TIME FRAME...ESPECIALLY TUESDAY AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM FRIDAY...WITH UPDATES AS NEEDED.
MBS/CMS/AUSTINIn the hours before
Local storm report, May 23, 2:04 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM TSTM WND DMG 3 W MEAD 34.00N 96.56W
05/23/2013 BRYAN OK TRAINED SPOTTER
SMALL TREE LIMBS DOWN.
&&
MDAYLocal storm report, May 23, 2:05 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT THU MAY 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN YUKON 35.51N 97.75W
05/23/2013 E3.60 INCH CANADIAN OK PUBLIC
&&
MDAYSpecial weather statement, May 23, 2:16 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT THU MAY 23 2013
OKZ007-232045-
GRANT OK-
316 PM CDT THU MAY 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY UNTIL 345
PM CDT...
AT 314 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MANCHESTER...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3679 9765 3683 9811 3699 9811 3700 9765
TIME...MOT...LOC 2014Z 269DEG 30KT 3693 9809
Special weather statement, May 23, 3:30 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT THU MAY 23 2013
TXZ084-087-232215-
FOARD TX-KNOX TX-
430 PM CDT THU MAY 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD AND NORTHERN
KNOX COUNTIES UNTIL 515 PM CDT...
AT 423 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
HACKBERRY...MOVING SOUTHEAST AT 10 MPH. OTHER SEVERE STORMS WERE
LOCATED FARTHER WEST...ACROSS PARTS OF KING AND DICKENS COUNTIES.
THESE STORMS ARE EXPECTED TO PASS SOUTH OF THE AREA...BUT REMAIN
ALERT IN CASE THESE STORMS MOVE INTO THE AREA.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
TRUSCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3400 9998 3382 9969 3362 9999 3383 10000
3384 10005 3394 10005
TIME...MOT...LOC 2123Z 314DEG 10KT 3389 10000
AUSTINSpecial weather statement, May 23, 4:18 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT THU MAY 23 2013
TXZ087-232300-
KNOX TX-
518 PM CDT THU MAY 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 600 PM CDT...
AT 514 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF GILLILAND TO 13 MILES NORTHWEST OF KNOX CITY...
MOVING SOUTHEAST AT 30 MPH. A LARGE SEVERE THUNDERSTORM WAS LOCATED
IN ADJACENT PORTIONS OF KING COUNTY...BUT IS EXPECTED TO REMAIN WEST
OF KNOX COUNTY AT THIS TIME.
HAZARDS INCLUDE...
DIME SIZE HAIL...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
MUNDAY...KNOX CITY...GOREE...BENJAMIN...RHINELAND AND TRUSCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS...IN CASE THESE STORMS BECOME SEVERE.
&&
LAT...LON 3366 9999 3381 9976 3343 9947 3340 9947
3340 9998
TIME...MOT...LOC 2214Z 327DEG 27KT 3371 9975 3351 10002
AUSTINSpecial weather statement, May 23, 5:14 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT THU MAY 23 2013
TXZ087-088-232345-
BAYLOR TX-KNOX TX-
614 PM CDT THU MAY 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAYLOR AND
SOUTHEASTERN KNOX COUNTIES UNTIL 645 PM CDT...
AT 610 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
GOREE TO 5 MILES EAST OF WEINERT TO 3 MILES NORTHEAST OF HASKELL TO 4
MILES SOUTHWEST OF RULE...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3340 9999 3362 9953 3340 9928
TIME...MOT...LOC 2310Z 335DEG 23KT 3351 9953 3333 9958 3320 9971 3315
9996
AUSTIN
High Wind, Wilbarger
- When
- May 23, 5:55 PM CST
- Where
- Wilbarger forecast zone
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
Relayed by Wilbarger County EM.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Vermont, May 23 to 28, 2013$2.1 million · 9 events
- Tornadoes and Hail in Texas, May 23, 2013$335,000 · EF1 · 15 events
- Tornado and Hail in Texas, May 23, 2013$100,000 · EF0 · 46 events
- Flash Flooding and Hail in Texas, May 23, 2013$100,000 · 1.75 in hail · 26 events
- Flash Flooding and Hail in Oklahoma, May 23, 2013$105,000 · 2.5 in hail · 18 events
- High Wind in Wyoming, May 23 to 24, 2013$145,000 · 70 kt wind · 4 events
- Hail and Damaging Wind in New York, May 23, 2013$35,000 · 1.5 in hail · 2 events
- Lightning Strikes in West Virginia, May 23, 20132 injured · 2 events
- Flash Flooding in New York, May 23, 20139 events
- Flash Flooding in Maryland, May 23, 20135 events
- Flash Flooding in Texas, May 23 to 24, 20135 events
- Flash Flood and Damaging Winds in Connecticut, May 23, 2013$6,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451501.